Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

14 years old suddenly feels nauseas, shortness of breath, rapid pulse and faintness. What's wrong?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3557 Questions
Question
Every now and then my fourteen year old daughter suddenly feels nauseas, shortness of breath, rapid pulse and a sort of thick pressured sensation at the botton of her kneck (the holllow at the base of XXXXXXX apple). This is sometimes accompanied by faintness. Can you suggest what that may be?
Posted Wed, 29 Aug 2012 in General Health
 
 
Answered by Dr. Raju A.T 11 hours later
Hi,

Thanks for your query.

The above mentioned symptoms are typically seen in Gastroesophageal Reflux disease.

Whenever there is irritation in the oesophagus due to gastric secretions there is reflex stimulation of the respiration leading to increase respiratory rate which subsequently leads to increase heart rate, circulatory disturbance and dizziness.

There is no need to worry,she do not have any serious problem and no problem related to respiratory system.

I advice her to take Tab Prilosec OTC once daily before breakfast for 15 days.This will considerably reduce her symptoms.If not there may be a need for an Endoscopy to asses the severity of the problem.

Hope I answered your query.

Wish you good health.

regards,
Above answer was peer-reviewed by
 
Follow-up: 14 years old suddenly feels nauseas, shortness of breath, rapid pulse and faintness. What's wrong? 43 minutes later
We will give this a try, but I still cannot understnd why she feels nauseas and weak for quite a bit after it happens. She often looks pale with it too. Can you guide me as to what may be causing this type of reflux - can certain foods be responsible for this? Can it be a sort of allergic reaction to a food type? Her shortness of breath and weakness can last for days.

Thanks, XXXXXXX
 
 
Answered by Dr. Raju A.T 3 hours later
Hi,

Thanks for writing back.

As I mentioned in my previous post.

Irritation in the oesophagus due to gastric secretions there is reflex stimulation of the respiration leading to increase respiratory rate which subsequently leads to increase heart rate, circulatory disturbance leading to pale skin , fatigue.

Causes for such symptoms could be numerous

Starting with
Wrong food timings
Spicy foods,
stress
Longterm medications - painkillers.
Structural abnormalities in the stomachs and oesophagus.

I suggest you to try with the medication I advised above for a week , if there is any relief consulting a Gastroentrologist would be the best plan of action.

Hope I cleared your doubts.

Wish you good health.


Above answer was peer-reviewed by
 
Follow-up: 14 years old suddenly feels nauseas, shortness of breath, rapid pulse and faintness. What's wrong? 25 hours later
Hello again. It has been nearly 48hours since rachael's symptoms began. Her racing heart has settled and so has the dizziness, but her nausea continues. Is it possible for reflux to give a person tummy ache for two or more days?

Thanks, XXXXXXX
 
 
Answered by Dr. Raju A.T 19 hours later
Hi,

Yes, acid peptic disease if severe enough to cause an ulcer can give rise to symptoms for more than 2 or 3 days.

Also a consideration into fact that certain gastro intestinal structural abnormalities like Hiatal Hernia can also present this way.

Do get her examined by a gastroentrologist, which may provide insights into her condition.

Hope I cleared your doubts.

Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor